Alert archive / Oregon / Special Weather Statements in 2025
Special Weather Statement, NWS Medford, OR
NWS Medford, OR issued this special weather statement at Jun 30, 2025, 6:21 PM PDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 6:21 PM PDT (01:21 UTC)
- Expired
- Jun 30, 2025, 6:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Medford, OR
- Hail
- 0.50 in
- Wind
- 50
The radar
The Medford radar (KMAX), 94 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 2888 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WWUS86 KMFR 010121
SPSMFR
Special Weather Statement
National Weather Service Medford OR
621 PM PDT Mon Jun 30 2025
CAZ080-010145-
Western Siskiyou County CA-
621 PM PDT Mon Jun 30 2025
...A strong thunderstorm will impact portions of southwestern
Siskiyou County through 645 PM PDT
...
At 620 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Callahan, or 25 miles east of Orleans, moving northwest
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Siskiyou County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4127 12288 4116 12300 4128 12327 4139 12314
TIME...MOT...LOC 0120Z 126DEG 16KT 4127 12304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
DWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this special weather statement went out at Jun 30, 4:53 PM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 30, 4:53 PM PDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Medford OR
453 PM PDT Mon Jun 30 2025
.Updated AVIATION Discussion...
&&
.AVIATION...01/00Z TAFs...The marine layer remains over the marine
waters, along the immediate coast and into parts of Coos Bay,
including North Bend. This is resulting in LIFR conditions that are
likely to persist into Tuesday morning.
For inland locations, VFR conditions are expected through the TAF
period. However, scattered thunderstorms have developed across
northern California and east of the Cascades. Storm motion is
generally east southeast to west northwest today, so expect storms
to move northwestward eventually impacting portions of
Jackson & Josephine counties around 00z-03z. Strong gusty erratic
outflows up to 30-40 kts are possible with these storms along with
hail. Roseburg will likely be too far north to see any activity, but
both KMFR and KLMT will have decent chances (40-50%) at being
impacted by thunderstorms late this afternoon through early evening.
Current guidance fizzles out thunderstorm activity after 03z, but
isolated showers and thunderstorms are possible overnight into
Tuesday morning. Meanwhile, expect the return of marine stratus to
similar areas again tonight, resulting in IFR/LIFR conditions. /BR-y
&&
.PREV DISCUSSION... /Issued 229 PM PDT Mon Jun 30 2025/
DISCUSSION...Heat is building across the area early this
afternoon with many areas several degrees above where they were
this time yesterday, especially over the East Side.
Meanwhile, day cloud phase distinction RGB satellite imagery is
showing convective initiation occurring in portions of NorCal
early this afternoon ahead of weak forcing and enhanced moist,
southerly mid-level flow associated with low pressure off the
California coast. Radar is showing a few pop-up cells in Siskiyou,
Modoc, Trinity and Shasta counties which are realizing the
instability. It will take some more time to destabilize across SW
Oregon since there is a cap in the lowest levels (below about 800
mb) per the 18z balloon sounding. We may never completely erode
this cap, but there should still be some elevated cells that get
going later this afternoon across the area. Expect isolated
thunderstorms to become more numerous across Modoc and Siskiyou
County into mid-afternoon with continued motion off to the W-NW.
These will continue to develop, while others form along and near
the Siskiyous Mtns/Cascades and eventually spread across SW
Oregon. With strong surface heating, expect a pretty dry sub cloud
layer and resultant robust DCAPE (~1500 J/KG), so these storms
will have the ability to produce some strong gusty outflows of
40-60 mph. In addition to strong wind gusts, storms can produce
hail and numerous cloud to ground lightning flashes. It should be
noted that despite the drier surface layer to start, PWATS
increase to 0.75-1.00, so storms that have some dry lightning
initially will become wetter as time goes on and could produce
heavy downpours. Expect main thunderstorm action to be from 3-8 pm
this evening with activity waning after sunset due to the loss of
instability. The main question always seems to be how much
activity will be able to come off the terrain (Cascades/Siskiyous)
and into the valleys. There are competing forces at work here,
steering flow is on the weak side and the instability drops off to
the NW, where there's also lots of convection inhibition (CIN).
Think these storms peak in intensity in the 5-8 pm range, then
will tend to fizzle as the sun sets. It appears that the Roseburg
area will be on the NW fringes of t-storm chances (low probability
around 15%). Highest probabilities will be in NorCal (60-70%) and
around 40% chance here in Medford. Keep an eye to sky this
afternoon and evening and if you see lightning or hear thunder,
seek shelter.
Activity remains possible tonight, but think mostly showers as
opposed to thunderstorms. Can there be a thunderstorm? Yes, but
just not as widespread as the storms this afternoon/evening.
Tomorrow, the low offshore will move closer to the coast (near SF
Bay) and this will maintain a southerly flow of moist air into the
region. As such, we're expecting another round of showers and
thunderstorms, with just a slight edge eastward compared to today.
Basically, this means highest probability of thunderstorms will be
near Cascades/Siskiyous and points S & E. Model CAMS peg areas
from central Siskiyou County NNE up the Highway 97 corridor for
the main risk of lightning Tuesday afternoon/evening. Activity on
either side of this (far East Side and for valleys immediately west
of the Cascades) should be more isolated in nature. With all the
showers and thunderstorms around the area, this will cause
temperatures to be lower than they are today. The trade off though
will be a little higher humidity, so it might feel just as warm if
not warmer than today. Main risks with storms on Tuesday will be
similar to today - gusty winds, small hail, cloud to ground
lightning and downpours.
Models show a kicker trough in the NE Pacific that should push the
upper trough/low onshore into California Tuesday night into
Wednesday. As such, flow aloft will shift more to the WSW west of
the Cascades and this should keep activity farther to east over
the East Side (mostly S and E of Klamath Falls) both Wednesday and
Thursday afternoons/evenings. This will also bring continued
cooling to the area (generally around -5F each day compared to
Tuesday).
There's still some uncertainty with respect to the 4th of July.
Models are showing generally a WSW flow aloft with another trough
swinging through. The majority of the guidance keeps this trough
farther north, so thunder chances remain across NE sections of the
CWA or even just out of the area. But, a minority of solutions
show a somewhat deeper trough and the potential for
showers/thunder farther south across the East Side (perhaps Modoc
County). For now, have gone with just slight chances across the
northern part of the East Side, but keep checking back for updates
to see if it impacts the evening anywhere for fireworks shows. It
appears as if west side areas should remain dry. We'll have to
wait and see if the marine layer will be deep enough for stratus
along the coast. Overall, temps will be near or just above normal
levels for this time of year, which means highs in the mid to
upper 80s for most valleys west of the Cascades and in the low 80s
for populated East Side areas. Coastal locations will have highs
in the mid to upper 60s.
This weekend into early next week, models are showing at least
some troughiness hanging along the coast with the upper ridge
setting up over the Four Corners of the SW U.S. ECMWF guidance has
a stronger upper low off the California coast, which might suggest
better thunder chances once again. But, uncertainty in position
and amount of moisture are wildcards at the moment, so the
forecast remains dry for now. -Spilde
MARINE...A thermal trough will maintain moderate to strong north
winds (including gales) and steep to very steep wind-driven seas
through at least Tuesday evening. A gale warning is in effect
south of Port Orford with small craft advisory conditions expected
elsewhere. Improving conditions could start as early as Wednesday
but are more likely by Thursday. -Spilde
FIRE WEATHER...Updated 230 PM PDT Monday, June 30, 2025...The
main concern ahead will be isolated to scattered thunderstorms for
most areas away from the coast into this evening, then again Tuesday
afternoon and evening in northern California, and Cascades east in
Oregon. An 18z (11am pdt) upper air launch was done and it shows a
dry layer below 500mb with a small cap just under 500mb, and a low
level inversion. The low level inversion will break, and the
question will be the small cap around 500mb. Given the expected
increasing instability and trigger, the expectation is for the that
small cap to be broken, thus providing the opportunity for storm
development. The latest meso analysis shows areas where mid level
lapse rates are highest gradually moving northward. Right now the
highest vales are in northern California, and southern Fire zones
624 and 625. Mid level lapse rates basically is a measure of the
temperature change with height and the higher the value, the more
unstable the atmosphere.
Satellite image and radar are showing thunderstorms firing up in
northern California. The trend is for storms to increase in
number and coverage area as the afternoon progresses. Storms
early this afternoon may not produce much of any precipitation to
start, then the chance for wetting rain could increase mid to late
this afternoon and evening. The main reason for the increase
chance in wetting rain is steering winds will be light and high
moisture content throughout the column of the atmosphere. Thus,
storms will be slow movers providing the bigger window of
opportunity for storms to produce locally moderate to heavy
precipitation. However, that does not mean that all storms will
produce wetting rain. Some could also produce little to no rain,
because of the dry sub layer below.
The general consensus among the CAMS (convective allowing models)
that show simulated reflectivity show storms developing in
northern Cal this afternoon, then migrating north towards portions
of the Rogue Valley late this afternoon and early evening.
Keep in mind, lightning strikes outside of the precipitation cores
are possible. Due to the prolonged period of dry and warm to hot
weather, lightning efficiency will be high to very high for fire
starts. We also have to be mindful of gusty and erratic outflow
winds near and away from the core of thunderstorms.
Given the above mentioned and increasing confidence for both
The Red Flag Warning for this afternoon and evening remains in
effect and the Fire Weather Watch for abundant lightning on dry
fuels Tuesday afternoon/early evening has been upgraded to a Red
Flag Warning or the same zones Tuesday afternoon/early evening.
Please see RFWMFR for more details.
It will be hot again this afternoon with highs in the upper 90s to
low triple digits for the interior westside valleys and low to mid
90s east of the Cascades.
Tonight, some evidence points towards the potential for nocturnal
storms, but confidence on this is low and it will be something that
we'll need to monitor. The most likely scenario will be isolated
convective showers later this evening and overnight tonight.
Tuesday, the thunderstorm threat is expected to be along and east of
the Cascades and northern California. Guidance and instability
parameters are in better agreement suggesting storms could be
isolated to scattered Tuesday afternoon into early Tuesday evening
in the same Fire zones as what were expecting this afternoon/early
this evening. Like today, steering winds will be light, and unlike
today, there should be more available moisture in the column of the
atmosphere, with PWATS between 1.00-1.25". Therefore storms
Tuesday will be slow to move with locally heavy rain.
Wednesday, the focus for storms should be confined to portions of
Lake county, and portions of Northern California as the upper low to
the south gets kicked eastward as an upstream upper trough moves in
from the west. Even then, storms are expected to be isolated.
The concern for thunderstorms could carry over into Thursday as an
upper trough approaches the area from the west with the best chance
for storms along and east of the Cascades and portions of northern
Cal. -Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...Red Flag Warning until 8 PM PDT this evening for CAZ280-281-284.
PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT Tuesday
for PZZ350-356-370-376.
Gale Warning until 11 PM PDT Tuesday for PZZ356-376.
&&In the hours before
Special weather statement, Jun 30, 4:36 PM PDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Medford OR
436 PM PDT Mon Jun 30 2025
ORZ029-010000-
Klamath Basin OR-
436 PM PDT Mon Jun 30 2025
...A strong thunderstorm will impact portions of southwestern Klamath
County through 500 PM PDT
...
At 436 PM PDT, Doppler radar was tracking a strong thunderstorm near
Modoc Point, or 17 miles north of Klamath Falls. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Klamath County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 12162 4240 12173 4250 12187 4259 12177
TIME...MOT...LOC 2336Z 127DEG 3KT 4248 12177
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, Jun 30, 4:50 PM PDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Medford OR
450 PM PDT Mon Jun 30 2025
ORZ029-030-010015-
Northern and Eastern Klamath County and Western Lake County OR-
Klamath Basin OR-
450 PM PDT Mon Jun 30 2025
...A strong thunderstorm will impact portions of central Klamath
County through 515 PM PDT
...
At 450 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Sprague River, or 26 miles north of Klamath Falls.
This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Klamath
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4261 12147 4241 12169 4252 12187 4276 12164
TIME...MOT...LOC 2350Z 127DEG 3KT 4258 12163
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, Jun 30, 5:13 PM PDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Medford OR
513 PM PDT Mon Jun 30 2025
CAZ080-010045-
Western Siskiyou County CA-
513 PM PDT Mon Jun 30 2025
...A strong thunderstorm will impact portions of west central
Siskiyou County through 545 PM PDT
...
At 513 PM PDT, Doppler radar was tracking a strong thunderstorm near
Etna, or 26 miles southwest of Yreka, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Siskiyou County west of Etna, including Sawyers Bar Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4140 12284 4136 12288 4140 12329 4163 12315
TIME...MOT...LOC 0013Z 112DEG 6KT 4142 12293
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CCSpecial weather statement, Jun 30, 5:33 PM PDT, 48 minutes before
Special Weather Statement
National Weather Service Medford OR
533 PM PDT Mon Jun 30 2025
CAZ080-081-010100-
Central Siskiyou County CA-Western Siskiyou County CA-
533 PM PDT Mon Jun 30 2025
...A strong thunderstorm will impact portions of northwestern
Siskiyou County through 600 PM PDT
...
At 533 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Klamath River, or 7 miles west of Yreka, moving
northwest at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yreka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4178 12262 4166 12274 4178 12306 4190 12295
TIME...MOT...LOC 0033Z 120DEG 25KT 4176 12277
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, Jun 30, 6:20 PM PDT, 1 minute before
Special Weather Statement
National Weather Service Medford OR
620 PM PDT Mon Jun 30 2025
CAZ080-010145-
Western Siskiyou County CA-
620 PM PDT Mon Jun 30 2025
...A strong thunderstorm will impact portions of western Siskiyou
County through 645 PM PDT
...
At 616 PM PDT, Doppler radar was tracking a strong thunderstorm near
Jones Beach Picnic Area, or 22 miles southwest of Yreka, moving
northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indian Scotty Campground and Jones Beach Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4159 12291 4151 12300 4161 12326 4172 12311
TIME...MOT...LOC 0116Z 136DEG 11KT 4159 12302
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DWSpecial weather statement, Jun 30, 6:21 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Medford OR
621 PM PDT Mon Jun 30 2025
CAZ080-010145-
Western Siskiyou County CA-
621 PM PDT Mon Jun 30 2025
...A strong thunderstorm will impact portions of southwestern
Siskiyou County through 645 PM PDT
...
At 620 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Callahan, or 25 miles east of Orleans, moving northwest
at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Siskiyou County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4127 12288 4116 12300 4128 12327 4139 12314
TIME...MOT...LOC 0120Z 126DEG 16KT 4127 12304
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:30 PM PDT | Special Weather Statement | MFR | 30 min | |
| Jun 30, 6:31 PM PDT | Special Weather Statement | MFR | 29 min | |
| Jun 30, 6:36 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 24 min |
| Jun 30, 6:50 PM PDT | Special Weather Statement | MFR | 25 min | |
| Jun 30, 6:59 PM PDT | Special Weather Statement | MFR | 31 min | |
| Jun 30, 7:15 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 30 min |
| Jun 30, 7:49 PM PDT | Special Weather Statement | MFR | Jackson | 26 min |
| Jun 30, 8:00 PM PDT | Severe Thunderstorm Warning | MFR | Jackson, Klamath | 18 min |
| Jul 1, 12:54 PM PDT | Red Flag Warning | MFR | Harney, Klamath, Lake | 31 hr |
| Jul 1, 2:35 PM PDT | Special Weather Statement | MFR | 25 min | |
| Jul 1, 3:05 PM PDT | Special Weather Statement | MFR | 25 min | |
| Jul 1, 3:23 PM PDT | Special Weather Statement | MFR | Klamath | 52 min |
| Jul 1, 3:27 PM PDT | Severe Thunderstorm Warning | MFR | Douglas, Jackson, Klamath | 33 min |
| Jul 1, 3:59 PM PDT | Severe Thunderstorm Warning | MFR | Douglas, Jackson, Klamath | 29 min |
| Jun 30, 5:13 PM PDT | Special Weather Statement | MFR | Siskiyou | 32 min |
| Jun 30, 5:33 PM PDT | Special Weather Statement | MFR | Siskiyou | 27 min |
| Jun 30, 5:42 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 33 min |
| Jun 30, 6:20 PM PDT | Special Weather Statement | MFR | Siskiyou | 25 min |
| Jun 30, 6:35 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 25 min |
| Jun 30, 7:24 PM PDT | Special Weather Statement | MFR | Del Norte | 36 min |
| Jul 1, 3:25 PM PDT | Special Weather Statement | MFR | Siskiyou | 50 min |
| Jul 1, 3:50 PM PDT | Special Weather Statement | MFR | Modoc | 40 min |
| Jul 1, 3:52 PM PDT | Special Weather Statement | MFR | Siskiyou | 38 min |
| Jul 1, 4:22 PM PDT | Special Weather Statement | MFR | Siskiyou | 53 min |
| Jul 1, 4:30 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 11 min |
| Jul 1, 4:35 PM PDT | Special Weather Statement | MFR | Modoc | 55 min |
Nearby
Special Weather Statements in Oregon, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.